Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having recurring pain in upper left abdomen and bowel issues. How to get relief?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
I have recurring pain in my upper left abdomen. It protrudes slightly, enlarges when I eat sometimes. I have some bowel issues and easy bruising.
Posted Fri, 3 Aug 2012 in Abdominal Pain
Answered by Dr. Puneet Maheshwari 3 hours later
Thanks for writing in,
We could be looking at several possibilities here. These would include peptic ulcer disease ( which has persisted for quite some time), a left bowel problem or maybe even a splenic condition.
At this stage, the best step forward would be to see a physician and get an ultrasound of the abdomen done. This will help us rule most of the conditions mentioned above. Till then, the following measures would help produce relief:
a.     Avoid excessive caffeine, smoking and alcohol
b.     Take Tablet Prevacid OTC 1 tablet one hour before breakfast for 3-4 days
c.     Take small meals every 3-4 hours
d.     Take plenty of fluids
e.     Take fiber XXXXXXX diet. So include plenty of fruits, vegetables and whole grains in your diet.

Let me know if I can address any more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor